MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JL3.5 SH 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JL3.5 SH 100CM; CATHETER, PERCUTANEOUS
Model Number 67000300
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use during a cardiac catheterization, it was reported that the tip of the vista brite tip guiding catheter separated inside the patient.The tip was retrieved with a handle and was removed, an aortogram was performed to the patient to verify that everything is fine.The patient left in perfect conditions.The procedure was completed.The storage of the supplies are in good storage conditions.
 
Additional Manufacturer Narrative
Additional information was received via email and event description was updated accordingly.See first paragraph below.During a cardiac catheterization, the tip of the 6f.070 jl3.5 sh 100cm vista brite tip guiding catheter separated inside the patient.The tip was retrieved with a handle and was removed, an aortogram was performed to confirm that no patient injury occurred.The procedure was successfully completed.The device was stored in good conditions.The target lesion is an atheroma lesion that is not tortuous with a mild calcification and a grade two (fifty one - seventy percent) stenosis.The device was prepared according to the instructions for use (ifu) with no defects observed before or after prep.There were no difficulties removing the product from the packaging.There were no damages noted to the device packaging.There was no excessive force used any time during the procedure.No other information was provided.The device was not returned for analysis.A product history record (phr) review of lot 17725266 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the failure experienced by the customer could be related to the manufacturing process.The reported ¿brite tip/distal tip ¿ catheters separated - in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural and handling factors, as well as vessel characteristics may have contributed to this event.According to the instructions for use (ifu), which is not intended as a mitigation ¿torqueing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F .070 JL3.5 SH 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 33014
MDR Report Key7542141
Report Number9616099-2018-02152
Device Sequence Number13907977
Product Code DQY
UDI-Device Identifier20705032019870
UDI-Public20705032019870
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number67000300
Device Catalogue Number67000300
Device Lot Number17725266
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/24/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;